Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 18, 2000, 12:55 AM EDT for Wayne County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2000, 12:55 AM EDT (04:55 UTC)
- Expired
- Apr 18, 2000, 1:30 AM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wayne County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 180454 SVRRDU NCC191-180530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1255 AM EDT TUE APR 18 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WAYNE COUNTY IN NORTH CAROLINA * UNTIL 130 AM EDT * AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ON THE DUPLIN-WAYNE COUNTY LINE JUST SOUTH OF MOUNT OLIVE... MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT OLIVE AT 105 AM SEVEN SPRINGS 115 AM DAMAGING WINDS AND LARGE HAIL ARE LIKELY AS LARGE HAIL HAS BEEN REPORTED IN DUPLIN COUNTY IN WARSAW. RA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:55 PM EDT, 3 hours earlier.
Area forecast discussion, Apr 17, 9:55 PM EDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATE. NATIONAL WEATHER SERVICE RALEIGH, NC 955 PM EDT MON APR 17 2000 ...UPDATED FOR LINE ECHO WAVE PATTERN... 88-D INDICATES POSSIBLE LEWP FORMATION DURING THE PAST FEW MINUTES OVER MOORE...CHATHAM... AND DURHAM COUNTIES MOVING RAPIDLY EAST. THREAT FOR WIND DAMAGE WITH THIS. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 12 AM FOR THE SOUTH HALF OF CENTRAL NORTH CAROLINA. SO FAR... WE HAVE HAD REPORTS OF DIME SIZE HAIL ABOUT 900 PM FROM SEVERAL LOCATIONS AROUND WADESBORO IN ANSON COUNTY AND MARBLE HAIL REPORTS FROM ELLERBE IN RICHMOND COUNTY. FREQUENT LIGHTNING HAS BEEN CAUSING PROBLEMS AS WELL. THE STORMS SEEM TO BE SPREADING OUT INTO AN MCS... HEAVY RAIN PRODUCER. THE UPPER LOW IS PROGRESSING SE OVER WESTERN NORTH CAROLINA AND WILL DRIFT OVER THE CENTRAL SECTIONS OVERNIGHT. WE THINK THE MAIN THREAT OVERNIGHT WILL BE POTENTIAL WIND DAMAGE WITH A LEWP AND POTENTIAL 0.75 TO 1.00 INCH HAIL ON AN ISOLATED BASIS IN AND NEAR THE WATCH AREA THROUGH 12 AM... WITH HEAVY RAIN POTENTIAL AND FREQUENT LIGHTNING THREAT OVERNIGHT. COUNTY FLASH FLOOD GUIDANCE NUMBERS ARE FAIRLY HIGH... SO THREAT WILL LIKELY BE5 MORE URBAN FLOODING. ZONES ARE ALREADY OUT AND WILL BE UPDATED AGAIN TOWARD 12 AM. .RAH... SEVERE THUNDERSTORM WATCH THROUGH 12 AM FOR THE SOUTHERN HALF OF CENTRAL NORTH CAROLINA. BADGETT/RFG
In the hours before
Local storm report, Apr 17, 10:28 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1028 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1022 PM GOLDSTON NC WIND DAMAGE
04/17/00 CHATHAM NUMEROUS TREES DOWN 4
MILES SOUTHWEST OF
GOLDSTON
>Local storm report, Apr 17, 10:42 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1042 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM SANFORD NC .75 INCH HAIL
04/17/00 LEE DIME SIZE HAIL 8 MILES
SOUTH OF SANFORD. REPORTED
BY LEE COUNTY
COMMUNICATIONS
1038 PM DURHAM NC .88 INCH HAIL
04/17/00 DURHAM NICKEL SIZE HAIL IN
DOWNTOWN DURHAM WITH
ESTIMATED 40 MPH WIND.
REPORTED BY DURHAM COMMS
CENTER
PWBLocal storm report, Apr 17, 10:46 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1046 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1043 PM DURHAM NC 1.25 INCH HAIL
04/17/00 DURHAM GOLFBALL SIZE HAIL AT
INTERSECTIONS OF HIGHWAY
98 AND MeIAMI BLVD. IN EAST
DURHAM
PWBLocal storm report, Apr 17, 11:58 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1156 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM PITTSBORO NC WIND DAMAGE
04/17/00 CHATHAM TWO TREES DOWN ON HWY 42
AND ONE TREE DOWN ON JERRY
FRY ROAD ... DAMAGE 5 MILES
SOUTHEAST THROUGH SOUTHWEST OF
PITTSBORO
1115 PM MORRISVILLE NC WIND DAMAGE
04/17/00 WAKE SEVERAL TREES AND LIMBS ON
POWER LINES ON PLEASANT
PLAINS ROAD IN WESTERN
WAKE COUNTY. NUMEROUS
LIMBS DOWN THROUGHOUT THE
COUNTY DUE TO STRONG WIND WITH
OUTFLOW BOUNDARY.Local storm report, Apr 18, 12:00 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1200 AM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM KIPLING NC WIND DAMAGE
04/17/00 HARNETT SEVERAL REPORTS OF TREES
BEING BLOWN DOWN ACROSS
THE WESTEwRN END OF THE
COUNTY, S OF RAVEN ROCK...
AND NEAR KIPLINGLocal storm report, Apr 18, 12:41 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1234 AM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM CLAYTON NC WIND DAMAGE
04/17/00 JOHNSTON 911 OPERATOR REPORTED
SEVERAL TREES DOWN IN
NORTHERN JOHNSTON COUNTY.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 34 min |
| Apr 17, 9:15 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 30 min |
| Apr 17, 9:49 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 31 min |
| Apr 17, 10:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 47 min |
| Apr 17, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 33 min |
| Apr 17, 10:26 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 34 min |
| Apr 17, 10:32 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 18 min |
| Apr 17, 10:44 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 46 min |
| Apr 17, 11:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 23 min |
| Apr 17, 11:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 30 min |
| Apr 17, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 35 min |
| Apr 18, 12:24 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.